Volume 15, issue 2 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Directed immersions of closed manifolds

Mohammad Ghomi

Geometry & Topology 15 (2011) 699–705
Abstract

Given any finite subset X of the sphere Sn, n 2, which includes no pairs of antipodal points, we explicitly construct smoothly immersed closed orientable hypersurfaces in Euclidean space Rn+1 whose Gauss map misses X. In particular, this answers a question of M Gromov.

Keywords
Gauss map, spherical image, directed immersion, convex integration, h-principle, closed hypersurface, parallelizable manifold
Mathematical Subject Classification 2010
Primary: 53A07, 53C42
Secondary: 57R42, 58K15
References
Publication
Received: 25 October 2010
Accepted: 13 March 2011
Published: 9 May 2011
Proposed: Yasha Eliashberg
Seconded: Leonid Polterovich, Dmitri Burago
Authors
Mohammad Ghomi
School of Mathematics
Georgia Institute of Technology
Atlanta GA 30332
USA
http://www.math.gatech.edu/~ghomi